It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Family & Friends of the Mentally Ill Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 07-05-2005, 12:08 PM   #1
Senior Member
(female)
 
Join Date: Mar 2005
Posts: 236
angelblue65 HB User
Missed Meds / Question

Among other meds, my BF takes Lithium 2x/day, in the a.m. and p.m.. For 2 days (mornings) in a row last week, he forgot to take his meds. He's forgotten before and has said it's never been a big deal but I've never paid attention to the days following on other occasions that I've known he's missed his meds.

Anyways, the day after he started taking them correctly again, we argued two days in a row. Now arguing I know is expected in any relationship but I know when it's the irritability and quick-anger that he displayed for so long before. Ever since we almost split, things have been great. He's been extremely patient, we've discussed everything, and I've not been reactive like I was. Then Sunday, he really snapped and if we weren't at his sister's house, it would have been one of those full-blown verbal attacks back and forth. But just as quickly, he was fine. After driving for over 3 hours, we got home late and he was up til 3 a.m. watching tv. Yesterday, we had a fantastic day just relaxing yet for the second time in the last two months, he was hyper sexual. He admitted that he hates when this (the quick anger) happens and he still doesn't understand what sets him off so intensely.

I'm curious if by missing meds / Lithium can send someone who has BP into a state of hypomania (and worse because my BF experiences mixed states).

My BF also told me he was concerned over how forgetful he's been lately (not the typical every day forgetfullness but, say, forgetting how to get somewhere he's been numerous times, forgetting his meds, etc.).

I've noticed a change as well - we'll be having a conversation and he tells me something as if we've already talked about it. Now I know I can forget things as well so the first few times I chalked it up to the possibility I didn't hear him or forgot. But this has happened alot lately as well as him thinking I JUST said something when I didn't say anything even close.

Is this typical of Lithium or Lexapro?

I know there's been oodles of info on meds on this board but it's the one area I usually don't read only because I know how everyone responds differently to the meds used to treat BP.

 
Sponsors Lightbulb
   
Old 07-06-2005, 06:38 AM   #2
Senior Member
(female)
 
Join Date: Mar 2005
Posts: 236
angelblue65 HB User
Re: Missed Meds / Question

I just wanted to add something to this thread - last night was really intense. I explained what happened up until yesterday. Well, my BF did a bunch of errands but we've been having financial problems and it may have gotten to him (with him being out of work due to his knee - facing a 3rd surgery now). He was extremely agitated when I spoke to him on the phone in the afternoon (not at me) and when I left work, at the same time every day, he called me and in that monotone, quick voice, he asked when I was coming home (I'm home at the same time every single day). I knew something was wrong.

When I got home, he was shaking, soaked with sweat, and crying saying how tired he was feeling this way, the racing thoughts that are with him every day were at their worst, he just wants to be normal, I shouldn't have to put up with this, etc. etc.. I just held him. We then decided he should call his pdoc (he wasn't due to see her for a few weeks but his therapist was on vaca this week and he missed his appt. with her last week) to try to get in to see her this week and he went out for a ride to clear his head. When he came back he was a little better but this morning he was feeling crappy again.

I'm used to the every day things (the triggers, the irritability, the sadness, depression, etc.) but in all the time we've been together, this is the first time I've seen very specific days of extreme lows and hypomania. He says he's only getting worse over time but I say that his bipolar is magnifying a situation that would send anyone (mental-health free) into a severe depression (not working due to an injury that two surgeris have not yet fixed)

My heart just breaks to see him feeling so bad about himself for something that he or any of you cannot control. I just want to understand what's happening to him - could missing a couple of days of meds really do this much or is it coincidence and this is just part of the cycle?

Any input would be huge, thanks.

Last edited by angelblue65; 07-06-2005 at 06:57 AM.

 
Old 07-06-2005, 11:03 AM   #3
Senior Veteran
(male)
 
Join Date: Jun 2005
Location: Naples,FL
Posts: 828
twoeyez HB Usertwoeyez HB User
Re: Missed Meds / Question

Angelblue65,

You seemed to have a very active and full 48 hours with your BF. You need to be commended for your ability to help him and support all of his needs with his Bipolar Disorder.

My experience has been 35 years on Lithium. I found that if I stoped taking it for over 2 weeks, I would start a hypomainic state. If I was without it for over 3 week,I would diffently be in a manic state. In your BF's case,if he is Bioplar II,(rapid cycle),and he misses a dose,than mood swing may occur with in 2 or 3 days. Also, I would think that any triggers he is not use to dealing with,would cause a increase of his mood swings. I'm glad your BF is tring to get back with his pdoc as soon as possible.

You need to be commended,again,for all you are doing. Support is the name of the "game" with BP.

eyestwo22

 
Old 07-06-2005, 11:18 AM   #4
Senior Member
(female)
 
Join Date: Mar 2005
Posts: 236
angelblue65 HB User
Re: Missed Meds / Question

EyesTwo22,
Thank you for sharing. This really has me worried largely because of how bad these episodes make him feel about himself. I know he's missed his meds before but because I don't always pick up on patterns, I don't remember if this cycle happened following other periods of missed meds.

His pdoc upped his Lithium dosage which seemed to level out his agitated states quite a bit but he's been feeling sick every day - headaches, fluctuations in body temp, nausea, and barely an appetite. Can there ever be a happy middle ground?

And thank you for the nice things you said. I'm not here on this board to be commended but at the same time, it's nice to hear now and then. It's important to me that I'm doing the right thing for both my BF and for myself as well.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Paroxetine (paxil) missed dose Twood86 Anxiety 4 03-14-2010 07:34 AM
Missed 3 days of meds now acid is acting up jbsim Acid Reflux / GERD 3 04-02-2008 05:13 PM
Question re: missed ovulation and subsequent PG Altson Women's Health 4 01-22-2008 03:59 PM
Lamotrigine - missed doses mac51 Bipolar Disorder 5 09-30-2007 09:24 PM
can thyroid problems cause missed periods? fallen_angel Thyroid Disorders 8 07-27-2006 08:51 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



rosequartz (10), rudiraven (3), Breezin (3), ladybud (3), katlin09 (3), writeleft (3), Seraph (2), VanillaRice (2), ninamarc (2), dee088 (2)

Site Wide Totals

teteri66 (1175), MSJayhawk (1004), Apollo123 (903), Titchou (846), janewhite1 (823), Gabriel (758), ladybud (753), sammy64 (668), midwest1 (668), BlueSkies14 (610)



All times are GMT -7. The time now is 11:35 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!